Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 272, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 23, 2007, 6:57 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 23, 2007, 7:34 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 6 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 232356 SVREWX TXC091-187-240100- /O.NEW.KEWX.SV.W.0272.070723T2357Z-070724T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 657 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMAL COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF NEW BRAUNFELS... GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF SEGUIN... * UNTIL 800 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEW BRAUNFELS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GERONIMO BY 710 PM CDT... NEW BRAUNFELS BY 715 PM CDT... MCQUEENEY...MARION AND 7 MILES NORTHWEST OF SEGUIN BY 800 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2967 9780 2986 9813 2961 9831 2945 9799 $$
1 follow-up statement
000 WWUS54 KEWX 240034 RRA SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT MON JUL 23 2007 TXC091-187-240041- /O.CAN.KEWX.SV.W.0272.000000T0000Z-070724T0100Z/ COMAL TX-GUADALUPE TX- 731 PM CDT MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GUADALUPE AND COMAL COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS LOCATED NEAR NEW BRAUNFELS HAS WEAKENED AND MOVED EAST OF THE AREA AND THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 2967 9780 2986 9813 2961 9831 2945 9799 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:23 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 23, 6:23 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CDT MON JUL 23 2007 .AVIATION... SCATTERED SHRA/TSRA CURRENTLY MOVING S/SW ACROSS THE IH35 CORRIDOR. ADDITIONAL SHRA/TSRA DEVELOPING AREA WIDE IN MOIST AND UNSTABLE AIRMASS. EXPECT MOST OF THE RAINFALL TO END BY 02Z. WILL HAVE TO WATCH RAINFALL FURTHER NORTH TO SEE IF THIS WILL HOLD TOGETHER AND MOVE INTO THE AREA LATER TONIGHT. VFR OUTSIDE OF RAIN AREAS WITH IFR IN STRONGER TSRA. OVERNIGHT SHOULD SEE MVFR PREVAIL OUTSIDE OF RAIN AREAS. ON TUESDAY WILL ONCE AGAIN SEE SCATTERED TO NUMEROUS SHRA/TSRA AFTER 17Z. WINDS LIGHT AND VARIABLE OVERNIGHT AND THRU 18Z TUE THEN E-SE NEAR 10 KTS TUE AFTERNOON. VARIABLE AND GUSTY WINDS TO 30 KTS MAY BE SEEN WITH STRONGER TSRA. && .PREV DISCUSSION... /ISSUED 426 PM CDT MON JUL 23 2007/ UPDATE... A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA AS EARLY AS TONIGHT. PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/ DISCUSSION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT, MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS) BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 91 71 89 71 / 40 20 30 40 30 AUSTIN BERGSTROM INTL AIRPORT 69 92 67 89 71 / 40 20 30 40 30 DEL RIO INTL AIRPORT 73 92 73 89 73 / 20 20 30 40 40 SAN ANTONIO INTL AIRPORT 73 91 71 87 72 / 30 20 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/10
Hazardous weather outlook, Jul 23, 9:01 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 AM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-241000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 901 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:50 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-240000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 350 PM CDT MON JUL 23 2007 ...THE THREAT OF HEAVY RAINS AND ADDITIONAL FLOODING WILL RETURN TO SOUTH CENTRAL TEXAS THE NEXT SEVERAL DAYS... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL DEVELOP OVER CENTRAL TEXAS TUESDAY AND WEDNESDAY. THE AIRMASS HAS SLIGHTLY REDUCED MOISTURE TODAY...HOWEVER...MOISTURE LEVELS RETURN TO TROPICAL LEVELS BY WEDNESDAY. THE UPPER LEVEL LOW WILL PERSIST OVER CENTRAL TEXAS THURSDAY AND FRIDAY...THEN MOVE WEST TO NEAR THE BIG BEND BY SUNDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AND TUESDAY...THEN SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. ABUNDANT TROPICAL MOISTURE WILL LEAD TO A SMALL THREAT OF LOCALLY HEAVY RAINS TONIGHT AND TUESDAY...THEN A MORE SIGNIFICANT THREAT BY WEDNESDAY THROUGH THE REMAINDER OF THIS WEEK AND INTO THIS WEEKEND. THIS HEAVY RAIN THREAT WILL LIKELY CAUSE ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL AS WELL AS RENEWED FLOODING IN THOSE AREAS WHERE WATERS HAVE RECEDED AND AT LOW LYING AREAS AND LOW WATER CROSSINGS. THE THUNDERSTORMS WILL BRING A SMALL THREAT OF WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. THE LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:56 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 23, 5:25 PM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 3 hr |
| Jul 23, 5:42 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 23, 6:27 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Jul 23, 6:33 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 3 hr |
| Jul 23, 6:59 PM CDT | Tornado Warning | EWX | Williamson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.